Tresiba Basal Insulin


#650

I wasn’t worried, more just interested. Heck just keeping my blood glucose levels in a range when dealing with all the effects of diet, exercise, and stress causes more variability. Thanks for everyone’s comments!


#651

Well I’m worried.

:grin:


#652

Our DD has been using Tresiba with Afrezza. Afrezza is remarkable and I hope it can stay on the market. Tresiba is the flattest injectable insulin. But I am not happy with it because our DD has had Type 1 since 8 years of age and her sugars fluctuate every three or four days. Always have. Even the slightest change In exercise levels effect her basals. In addition, her basal needs are not flat. She needs 20 to 25 percent more evenings until 1:30 am then drops 1:30 to 4:30am then will either rise or drop 4:30 am until she wakes up. Probably exercise related. When home from college I sneak in and get basals. She stays flat but will drop almost always 5am thru 11am. Then her basals will start to rise. Does not seem to matter what time she takes Tresiba, there is always a five hour low period. I am thinking she should take it every 30 hours instead of 24 but that will be problematic. Or it will probably help if she splits the dose and takes two injections a day. She will not go back on the pump yet as she feels so normal and free without it. So will work with Tresiba as Lantus is worse. She has said she will go back on the pump if she ever wants to get pregnant. So for her physically pump far superior and yes, would still use Afrezza for meals. But psychologically at this time of life Tresiba is superior. And for a teen/young adult, self image and a feeling of normalcy is paramount.


#653

I would try reducing the tresiba until the lows no longer an issue and then adding boluses with Afrezza or whatever other bolus she might be using as needed throughout the day as needed… spikes in blood sugars don’t have to be addressed by “varying basal” to me that seems like a fundamental but very prevalent misconception…I have not had any lows caused by tresiba.


#654

I’ve been on Tresiba since October/2016, taken in the AM. No lows from Tresiba. Doctor adjusted insulin/carb ratio to 20:1. No problems at all with Tresiba.


#655

For most of my diabetes career I took Levemir twice a day. It worked out OK but never really slapped down my overnight DP. Since Tresiba I am flat as a pancake overnight. I still have a rise when I awake and my feet hit the floor, but a first thing in the morning correction deals with that.

But I do have mild lows. Not everyday, but every day or so. I just drift low before lunch and before dinner. Arguably the dinner lows are my own fault for having a drink while preparing dinner, but it is also probably true that the Tresiba dose necessary to keep me flat overnight is too much during the day. And since Tresiba is so flat there really isn’t much I can do since dropping the Tresiba dose may fix the hypos during the day but I then go high overnight. And I have switched between a single injection and a split injection on Tresiba and it didn’t make a difference.


#656

Glad it’s working for you… I consider mild “drift lows” into the 60s or so to be non problematic before meals and essentially the same thing normal people see when they get hungry. I wouldn’t consider it a shortcoming of the insulin… I’ve never had tresiba cause a downward spiral significant low… would be interested to see if any more fine tuning balanced it out even more. pretty cool it knocked out your DP I remember how much it’s pestered you


#657

[quote=“Brian_BSC, post:655, topic:50202, full:true”]
For most of my diabetes career…[/quote]You’ve made a career of it? :grin: :grin: :grin:

I applied to Diabetes U and just missed the SAT threshold. Didn’t get in.

:grin:


#658

Has anyone used their Tresiba pen up to 56 days after opening?


#659

Are you taking Tresiba in the morning? I do as I find taking it in the morning is best for me as cause my basal insulin levels to drift slightly lower at night to avoid lows.

With Lantus I had stability issues over time using a vial (I used syringes) that also varied bottle to bottle and absorption variability issues based on injection site. With Levamir I had to take two dosages to last 24 hours that resulted in a basal profile that I could never get optimal. These issues are gone with Tresiba and I think it is the best basal insulin out there! It sounds like a lot of people who use Tresiba agree.


#660

I’ve seen this with MDI


#661

I’n trying to place your comment in the context of this long thread. Are you saying that you noticed when cutting back insulin doses when using MDI, you’ve observed that smaller doses prompted even further need to cut back?


#662

I switched to Tesbia last Wednesday. I was using Levimir doing 2 shots a day, but it wasn’t holding the 12 period. My Endo gave me samples to try tresbia. I did a one to one dosing but by blood sugar has been very low, too low. I feel like all I am doing is eating to try to keep it above 60. Last night was night #5 so I adjusted my dose from 39 to 34, still extremely low today. I am trying to wait the adjustment period. I hope it gets better soon, it is driving me crazy, my CGM is getting a workout. Any suggestions would be appreciated.


#663

You seem to be aware to stick with any Tresiba dose adjustments for two to three days before making additional changes. Patience and nearby emergency glucose is a good plan. Good luck!


#664

For what it’s worth, I’m not sure the waiting-5-days thing makes as much sense when you’re running low when first starting Tresiba—the insulin is only building, so if it starts out as too much in the first couple of days, it will probably just get worse. That said, now that you’re decreasing the dose, waiting as long as it seems safe enough to do so probably makes sense. I also know that for me, when I have basal-induced, prolonged lows, it screws everything up anyway since it dramatically increases the odds of continuing to be low over the next few days because of depleted liver output. So keep in mind it’s possible that once things stabilize, you might even need to increase a little from whatever you land on.


#665

Basal lows are indeed a different animal than the meal or correction insulin lows. For me they are hard-charging and don’t respond well to initial treatment. Taking the right amount of carbs to treat frustrated me. It was not enough, not enough, too much! It took me a long time to finally observe this in myself and figure out that they were driven by basal mismatches.


#666

Lynn26,
My Endo had me cut back my initial Tresiba doses for 8 days to 80% of my TDD of Lantus. After 2 weeks and my BG’s were stable I increased to my full daily Lantus dose. Not sure if that helps you or not.


#667

Thanks. that is what I should have done. I am still working it out. I am down to 28 U and hardly using any fast acting insulin at the moment due to the lows. I have been on Tresbia since 6/28 and working hard to get it stabilized.


#668

We are in the exact same boat with my daughter (15). We use fiasp, which we love but levemir makes us want to pull our hair out. Too little, wears off and creep higher, to much and drop significantly. Activity, hormones, temperature, everything affects how the dose of the day works. We’ve tried 3 times a day without much advantage. Tresiba is supposed to be available here in another week or so. I am tempted to jump in without a prescription and get her started on it. She can’t see her doctor until late November. I’m just so tired of messing with Levemir and high blood sugars. Any reason why I shouldn’t jump in without a prescription besides the fact that her doctor will look at me like I have 3 heads?


#669

I’m trying a pump vacation for the first time in 11 years, and was able to order Tresiba from Rexall last Tuesday. It is probably still too early to conclude anything, as I think it takes 8 days to build up in your system. I would say be careful if you try it because it is very potent. I started with 15 units/day and lowered it to 13. I was taking around ~18 units of Levemir/day when I started the pump vacation, and 13 units is less than what I was taking when I was a new diabetic and honeymooning, so I’m amazed at how little I need - in fact I might need to lower it a bit more!